Ohio, 2006

Damaging Wind in Ohio, April 14, 2006

April 14, 2006 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 14, 5:44 PM EST, 12 minutes earlier.

Area forecast discussion, Apr 14, 5:44 PM EST, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
644 PM EDT FRI APR 14 2006

.SHORT TERM (REST OF TONIGHT)...

UPDATING ZONES FOR CONVECTIVE WATCH.

&&

.PREVIOUS DISCUSSION...
(ISSUED 220 PM EDT FRI APR 14 2006)

SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...
WEAK COLD FRONT TO PUSH ACROSS THE DISTRICT TONIGHT WILL BRING A
CHANCE OF THUNDERSTORMS. A RIDGE OF HIGH PRESSURE BUILDING IN
BEHIND THE FRONT BY SATURDAY MORNING WILL BRING AN END TO THE
SHOWERS IN MOST AREAS EXCEPT FOR THE AREA SOUTH OF THE MASON
DIXON AND PORTIONS OF SE OHIO. THE FRONT WILL GO STATIONARY
ACROSS WEST VIRGINIA SATURDAY AND SATURDAY NIGHT CAUSING THE RISK OF
SHOWERS IN THE SOUTHERN ZONES.

LONG TERM (SUNDAY THROUGH THURSDAY)...
THE COLD FRONT IN WEST VIRGINIA MOVES BACK NORTH AS A WARM FRONT
ON SUNDAY BRING A THREAT OF SHOWERS AND THUNDERSTORMS TO ALL AREAS
BY SUNDAY NIGHT INTO MONDAY. HIGH PRESSURE BUILDING INTO THE DISTRICT
BY MONDAY NIGHT WILL BRING AND END TO THE SHOWERS AND PROVIDE DRY
WEATHER FOR WEDNESDAY AND WEDNESDAY NIGHT. A SLOW MOVING COLD FRONT
MOVING TOWARD THE DISTRICT ON THURSDAY WILL BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS FOR THURSDAY THROUGH FRIDAY.

AVIATION...
FOR THE REST OF THIS AFTERNOON EXPECT SCATTERED TO BROKEN CUMULUS
AROUND 3000 FEET WITH BROKEN MIDDLE CLOUDS AROUND 8000 FEET.
SOUTHWEST LOW LEVEL FLOW WILL CONTINUE AT 10 TO 20 KT.

MODELS HINT AT ANOTHER AREA OF CONVECTION SLIDING ACROSS OH AND INTO
WV TONIGHT. MENTIONED TEMPO GROUPS FOR MVFR CONDITIONS IN
THUNDERSTORMS THIS EVENING FOR ZZV, HLG AND MGW TERMINALS.
ELSEWHERE EXPECT SCATTERED CLOUDS AROUND 4000 FEET AND BROKEN MID
CLOUDS TONIGHT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Apr 14, 3:29 AM EST, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
429 AM EDT FRI APR 14 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-150830-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
429 AM EDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA
THROUGH THIS EVENING. THE GREATEST THREAT WILL BE LARGE HAIL AND
DAMAGING WINDS. A STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY
BRINGING WITH IT A COLD FRONT. SHOWERS AND THUNDERSTORMS WILL
DEVELOP ALONG THIS FRONT TODAY AND CONTINUE INTO THE EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHERN
PORTIONS OF THE AREA SUNDAY INTO EARLY MONDAY. ANOTHER STORM
SYSTEM WILL MOVE TOWARD THE AREA LATER SUNDAY...BRINGING MORE
SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY NEEDED LATER TODAY.

In the hours before

Special weather statement, Apr 14, 4:43 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
543 PM EDT FRI APR 14 2006

OHZ039-048-049-057>059-068-069-142245-
BELMONT OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-MONROE OH-MUSKINGUM
OH-NOBLE OH-TUSCARAWAS OH-
543 PM EDT FRI APR 14 2006

...THUNDERSTORMS...

THUNDERSTORMS WILL MOVE OVER THE FOLLOWING COUNTIES DURING THE 6 O
CLOCK HOUR...

TUSCARAWAS...COSHOCTON...HARRISON...GUERNSEY...BELMONT...M
USKINGUM...NOBLE AND MONROE.

AT 540 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES
NORTHWEST OF LAYLAND TO 15 MILES SOUTHWEST OF EAST FULTONHAM...MOVING
EAST AT 50 MPH.

THESE STORMS WILL LIKELY GENERATE SOME HAIL AND GUSTY WIND.  BE
PREPARED FOR ESCALATION TO SEVERE LEVELS.

MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772.

15
Local storm report, Apr 14, 5:34 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
634 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             ROSEVILLE               39.81N 82.07W
04/14/2006  E0.88 INCH       MUSKINGUM          OH   PUBLIC

&&

BR
Special weather statement, Apr 14, 5:53 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
653 PM EDT FRI APR 14 2006

OHZ068-142345-
NOBLE OH-
653 PM EDT FRI APR 14 2006

...THUNDERSTORMS TO MOVE THROUGH NOBLE COUNTY...

AT 652 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES WEST OF CALDWELL...MOVING EAST
AT 35 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BELLE VALLEY...CALDWELL...DUDLEY...SARAHSVILLE...SUMMERFIELD AND
  WOLF RUN STATE PARK

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST
VIRGINIA.

The radar

The Pittsburgh radar (KPBZ), 117 km away, was scanning. The volume nearest the first event began at 22:56 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Guernsey

When
April 14, 5:56 PM EST
Where
Guernsey County, Old Washington
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
EMERGENCY MANAGER
Coordinates
40.033, -81.433

Trees and power lines blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501299.